Alert archive / Florida / Special Marine Warnings in 2021
Special Marine Warning 22, NWS Key West, FL
NWS Key West, FL issued this special marine warning at Apr 12, 2021, 7:43 AM EDT. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 12, 2021, 7:43 AM EDT (11:43 UTC)
- Expired
- Apr 12, 2021, 8:30 AM EDT
- In force
- 47 min
- Issued by
- NWS Key West, FL
- Area
- Storm-based polygon
- Hail
- 0.0 in
- Wind
- 34.0 mph
The radar
The Key West radar (KBYX), 72 km from the middle of the area, began a volume at 11:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Key West, FL (KEYW), launched 00:00Z, 11.7 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3145 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 760 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 117 m²/s²
- 0-3 km storm-relative helicity
- 127 m²/s²
- Significant tornado parameter
- 2.7
- Supercell composite
- 11.6
The text
As transmitted.
621
WHUS52 KKEY 121143
SMWKEY
GMZ074-121230-
/O.NEW.KKEY.MA.W.0022.210412T1143Z-210412T1230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service Key West FL
743 AM EDT Mon Apr 12 2021
The National Weather Service in Key West has issued a
* Special Marine Warning for...
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 nm out...
* Until 830 AM EDT.
* At 743 AM EDT, a strong thunderstorm with possible waterspouts was
located 24 nm southwest of Wood's Wall West Crack, moving east at
15 knots.
HAZARD...Waterspouts and wind gusts 34 knots or greater.
SOURCE...National Weather Service Meteorologist.
IMPACT...Waterspouts can quickly form and capsize boats, cause
considerable damage to vessels and create suddenly higher
waves. Expect wind gusts in excess of 34 knots, suddenly
higher waves, frequent lightning, and heavy downpours.
* The strong thunderstorm will remain over mainly open waters.
LAT...LON 2401 8226 2413 8227 2417 8182 2394 8185
TIME...MOT...LOC 1143Z 278DEG 17KT 2403 8220
WATERSPOUT...POSSIBLE
HAIL...0.00IN
WIND...>34KTS
$$
BT1 follow-up statement
798
FZUS72 KKEY 121215
MWSKEY
Marine Weather Statement
National Weather Service Key West FL
815 AM EDT Mon Apr 12 2021
GMZ074-121230-
/O.CON.KKEY.MA.W.0022.000000T0000Z-210412T1230Z/
815 AM EDT Mon Apr 12 2021
...A SPECIAL MARINE WARNING REMAINS IN EFFECT UNTIL 830 AM EDT...
For the following areas...
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 nm out...
At 815 AM EDT, a strong thunderstorm with possible waterspouts was
located 18 nm southwest of Wood's Wall West Crack, moving east at 15
knots.
HAZARD...Waterspouts and wind gusts 34 knots or greater.
SOURCE...National Weather Service Meteorologist.
IMPACT...Waterspouts can quickly form and capsize boats, cause
considerable damage to vessels and create suddenly higher
waves. Expect wind gusts in excess of 34 knots, suddenly
higher waves, frequent lightning, and heavy downpours.
The strong thunderstorm will remain over mainly open waters.
LAT...LON 2399 8215 2411 8212 2417 8182 2394 8185
TIME...MOT...LOC 1215Z 278DEG 17KT 2401 8203
WATERSPOUT...POSSIBLE
HAIL...0.00IN
WIND...>34KTS
$$
BTWhat forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this special marine warning went out at Apr 12, 5:18 AM EDT, 2 hours 25 minutes earlier.
Area forecast discussion, Apr 12, 5:18 AM EDT, 2 hours 25 minutes before
Area Forecast Discussion National Weather Service Key West FL 518 AM EDT Mon Apr 12 2021 .DISCUSSION... .CURRENTLY... Under mostly cloudy skies and east winds of 15 to 20 mph with occasional gusts near 25 mph, temperatures are averaging in the mid 70s along the Island Chain. Meanwhile, local radars are detecting scattered showers, patches of rain with embedded thunderstorms extending from the extreme Southeast Gulf of Mexico, to across the waters in and around Dry Tortugas, to the nearshore Gulf waters and Florida Bay. Elsewhere, patches of light to moderate rain are traversing across the Middle and Upper Keys, with widely scattered showers on the outer Straits south of the Lower Keys. On our marine district, winds are east to southeast at 15 to 20 knots with occasional gusts to near 25 knots. && .SHORT TERM...(Today through Wednesday night) The last in a series of vigorous mid and upper level disturbances located in the Southeast Gulf of Mexico early this morning, will translate southeastward and clear our region by late today. In conjunction with this cyclonic disturbance, a surface trough will limp through the Florida Keys late this afternoon. Thereafter, high pressure will nose southward into our area, resulting in limited moisture so rain free conditions can be expected beginning tonight. But until then, large scale lift, pronounced low level upglide and an abundance of moisture will prompt well above normal rain chances this morning. Temperatures will climb into the lower to mid 80s, as winds shift southwest to west along with some insolation anticipated by mid afternoon. && .LONG TERM...(Thursday through Sunday) A Western Atlantic ridge axis will extend across the Sunshine State, as a trough of low pressure sags down the Florida Peninsula before dissipating on Friday. Thereafter, the high pressure cell will briefly build back into our area, before another weak frontal boundary approaches our area late Sunday. With that, scant moisture will slowly increase, hence, isolated showers will be inserted for the latter part of the weekend. High temperatures will average in the lower to mid 80s, with overnight lows in the lower to mid 70s. && .MARINE... Moderate to occasional strong east to southeast winds, will clock around to southwest and gradually decrease by early this afternoon. Winds will turn northwest into the gentle to moderate range this afternoon. But until then, a Small Craft Should Exercise Caution headline will be carried for most Keys coastal waters this morning. And as usual, winds and seas will be higher near strong showers and thunderstorms. Light to gentle northerly breezes will quickly turn to the east and briefly increase by midweek, before slackening for the end of this week. && .AVIATION... Local radars depict scattered showers and thunderstorms in the vicinity of the Florida Keys, mostly over the SE Gulf waters. There is a chance of showers and isolated thunderstorms for the island chain through early this afternoon. Brief MVFR ceilings, IFR visibilities and gusty winds can be expected with any storm that moves across the terminals. Outside of the storms, winds will be 10 to 15 knots with occasional gusts to 20 knots. The current easterly winds will veer to the SE early this morning, then to the W to SW late this morning and shift to the NW in the afternoon. && .CLIMATE... In 1985, the daily record rainfall of 6.19 inches was recorded in Key West. This is also the wettest day ever recorded in April. Rainfall records date back to 1871. && .PRELIMINARY POINT TEMPS/POPS... Key West 83 73 82 74 / 50 - 0 0 Marathon 85 73 83 73 / 50 - 0 0 && .KEY WATCHES/WARNINGS/ADVISORIES... FL...None. GM...None. && Public/Marine/Fire...APA Aviation/Nowcasts....SDR Visit us on the web at weather.gov/key Follow us on Facebook and Twitter at: www.facebook.com/nwskeywest www.twitter.com/nwskeywest
Hazardous weather outlook, Apr 12, 4:57 AM EDT, 2 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Key West FL 457 AM EDT Mon Apr 12 2021 FLZ076>078-GMZ031>035-042>044-052>055-072>075-130900- Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys- Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 457 AM EDT Mon Apr 12 2021 This Hazardous Weather Outlook is for the Florida Keys and adjacent coastal waters. .DAY ONE...TODAY AND TONIGHT Isolated strong to perhaps severe thunderstorms are possible mainly on the outer waters of Mainland Monroe to the waters in and around Dry Tortugas, and southward for over 60 nm this morning. The stronger cells may deliver wind gusts of 40 to perhaps 50 knots, blinding downpours, continuous lightning, hail and possible waterspouts. Subsequently, please stay tuned to all hazards radio for special marine warnings issued by your National Weather Service right here in Key West. Elsewhere, a few thunderstorms are possible along the Florida Keys and the adjacent nearshore waters. By early to mid afternoon, no hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. APA
The office that day
Everything else NWS Key West, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 8:12 PM EDT | Special Marine Warning | KEY | 63 min | |
| Apr 12, 1:19 AM EDT | Special Marine Warning | KEY | 56 min | |
| Apr 12, 2:11 AM EDT | Special Marine Warning | KEY | 50 min | |
| Apr 12, 5:31 AM EDT | Special Marine Warning | KEY | 59 min | |
| Apr 12, 6:25 AM EDT | Special Marine Warning | KEY | 65 min | |
| Apr 12, 6:32 AM EDT | Special Marine Warning | KEY | 58 min | |
| Apr 12, 7:04 AM EDT | Special Marine Warning | KEY | 26 min | |
| Apr 12, 7:19 AM EDT | Special Marine Warning | KEY | 18 min | |
| Apr 12, 7:28 AM EDT | Special Marine Warning | KEY | 62 min | |
| Apr 12, 7:34 AM EDT | Special Marine Warning | KEY | 56 min | |
| Apr 12, 8:32 AM EDT | Special Marine Warning | KEY | 43 min | |
| Apr 12, 8:40 AM EDT | Special Marine Warning | KEY | 35 min | |
| Apr 12, 9:16 AM EDT | Special Marine Warning | KEY | 29 min | |
| Apr 12, 9:45 AM EDT | Special Marine Warning | KEY | 30 min | |
| Apr 12, 10:44 AM EDT | Small Craft Advisory | KEY | 6 hr |
Nearby
Special Marine Warnings in Florida, 2021Every special marine warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.